Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Phenytoin may speed up how quickly your liver processes topotecan.
What might happen:
The amount of topotecan and the active metabolites in your blood may decrease and they may not work as well.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to check the amounts of topotecan in your blood and may want to adjust the dose of your medicine while you are taking phenytoin.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Zamboni WC, Gajjar AJ, Heideman RL, Beijnen JH, Rosing H, Houghton PJ, Stewart CF. Phenytoin alters the disposition of topotecan and N-desmethyl topotecan in a patient with medulloblastoma. Clin Cancer Res 1998 Mar; 4(3):783-9.